I have a slight feeling that my boyfriend may be addicted to oxy's. He takes prolly about 60-80 mgs. daily... And he doesnt have any illness. He doesnt get these from a doctor. He claims he isnt addictive but he likes how they make him feel. But he gets really nasty and in really really horrible mood swings. Which in turn is causing us to argue all of the time. I dont want to lose the relationship that we have because we have been together very long. But i just dont approve of this and dont know what my next step is. He wont admitt to it . When i do question him about it he tells me to mind my own bussiness that its his life... HELP?
First of all, Im so sorry for you. Obviously he is getting them illegally and just taking them for the "thrill". Its sad, because he's probably really healthy otherwise? He needs to get help, and you cant do it for him. Do you have anyone that you can talk to that would be helpful? Is there a friend that he looks up to? Do you go to church together? Does his parents know about his struggle? I know you are trying to get answers, otherwise you wouldn't have posted a plea. I hope that he will listen to someone and get help for this problem....it is a "real" legitimate problem he is going through. Does he realize how it is affecting you (dealing with him) at all? its a very tough addiction, and again, im sorry that you are having to go through it too. (i'll send up some prayers your way girl.)
Im sorry for what you are going through with your boyfriend.
It sounds like your boyfriend is on his way to addiction if he isnt already there yet. OCs are very addictive so theres a good chance he already is.
If he is taking it for no other reason but to get high off of it...then he is a drug abuser and he needs professional help. Oxy's are not something to be handled lightly.
My father broke his neck and was pescribed oxy's for many years and then they just turned on him. He had to be hospitalized to go off of them due to the seizures he was having...the doctors said that he could have died from them. Since my dad is a PM patient, he was weaned onto Methadone because he needed to be on some opiate or another for the pain and it just so happened to help with the w'd of the Oxys.
I would suggest talking to your boyfriend. If he doesnt listen, talk to his family or his friends or anyone that will listen. You are dealing with something that is very dangerous. You need to help him before he is in over his head. Try to get him to a meeting atleast such as NA. Or if he's bad enough possibly detox. Do what you can.
Thank you to everyone giving me such good advice. I ran into a problem last night. I stop over at his house and I find a pen tube emptied out white resadue in the pen. And than laying on the counter was a bloody tissue. This seems to be coming a serious problem. It has me very stressed out and overwelmed that I really Do not know how to do. This is hurting us as a couple. THe last past week has just been hell. Pure misery. He just inst the same great guy that he used to be! It is taking a toll on me... I have been losing weight lately he noticed last night, even. Sooo i dont know its just really depressing I am thinking about ging to the doctors to get on a medication because really i am unable to do this. I dont want to give up on him because than what will happen to him? And if something does I will feel responsible!..... Also lately at night when he is sleeping his breathing is off it sounds like he cannot catch his breathe. It wakes me up its very scary. Does that have anything to do w/ these pills?! Please help!
The weird breathing is not normal. Taking too many opiates can cause respiratory distress...it is very dangerous and he can stop breathing.
Is his breathing shallow? Please get him to a hospital, you are not just dealing with a matter of getting along or not....you are starting to deal with matters of life or death.
I really dont mean to scare you, but these drugs are not to be abused and taken in large quantities if the person is not tolerant of them. Even those of us that have been on stong opiates can go into repiratory distress...please get him medical attention.
Sadly, you cannot be his savior. Your boyfriend is the only one who can save himself, and right now he obviously doesn't see the need. Please try not to take his problem onto your shoulders. You already stated he isn't the same great guy you loved, so why do you want to keep him in your life? Maybe giving him an ultimatum and sticking to it is the best thing you can do for him right now: you can have your drugs and your buzz, or you can have me, but not both.
Honestly, you can't make somebody quit a bad habit, so stop beating yourself up about his problem and making it yours. I can hear it now, "But I love him!" That's right, you love him. You can't fix him either. If he wants to give up the drugs, then you can step up and offer some concrete help - when HE finally figures out he's ready. In the meantime, save yourself!
Hi Girly. also posted to this site the other day. I am having the same issue with my fiance. I completely understand how you feel. I have tried everything I could think of to help him. We live together and he tries so hard to hide the fact that he is still doing the pills. He also snorts them. He is now on unemployment and is paid every 2 weeks. When he gets his check, it is gone in the same day because he borrows to maintain his habit and then needs to repay some of his debt to stay in the good graces of his contacts. Besides the mood swings, the fighting, the sneaking and the lying, it has also caused financial issues. I find myself checking his every move just to try to stay prepared for whatever financial fall he is setting us up for next. Last Friday, I checked his telephone calss online and he steady, every 2 minutes, was calling his contact for over 3 hours. When I confronted him, he packed and moved out again. This is his pattern, as soon as I confront him, he leaves. I have decided not to let him come back until he gets professional help, if he will. He calls me almost every night, yelling because I have talked to his friends and family, telling me that I need to stop discussing our business with others. I told him that I can't cover the sky with one hand and that his lies were bound to catch up with him. Now when he calls, I answer, if he is yelling or nasty, I just hang up on him. I am worried about him. He is out there with only $8.63 in his account to last him 2 weeks.
i've been in the same situation. it's really difficult when someone you love is someone you don't think you love anymore. I was only 21 when my 31 year old boyfriend became addicted to opiates (oxys) again, and i have to admit i was addicted too. i realized that the person he was, the man who lied to me, who acted totally irrational and ridiculous was the same person who told me how beautiful i was when things were great betweeen us. he does love you, he probably doesn't want to be this person. from my own experience i've found that those who really care are hesitant to let you know they've dissapointed you, my boyfriend felt terrible admitting that he let me down. if you really consider it and you find that you love him, there's nothing to do but be there for him... not many people can handle these situations but it take a strong woman to do so. if you feel like he's not worth it, move on. but if you care about him, and don't let any stranger say otherwise, then you'll be there for him. in my experience, he doesn't want to be this way. make your own choice, try to understand it's bigger than you're used to, and if you can't go on... don't. do what feels right.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.